Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 893, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 26, 2016, 2:28 PM CDT for Pontotoc County, Seminole County, Oklahoma. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 26, 2016, 2:28 PM CDT (19:28 UTC)
- Expired
- Oct 26, 2016, 3:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Pontotoc County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 2:42 PM CDT | HAIL 1 | Byng, OK | |
| Oct 26, 3:08 PM CDT | HAIL 1 | Ada, OK | HAIL COVERING GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -397 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
127
WUUS54 KOUN 261928
SVROUN
OKC123-133-262015-
/O.NEW.KOUN.SV.W.0893.161026T1928Z-161026T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
228 PM CDT WED OCT 26 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA...
CENTRAL PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...
* UNTIL 315 PM CDT
* AT 227 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BYNG...MOVING SOUTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ADA...BYNG...FRANCIS AND FITTSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3458 9665 3488 9681 3495 9665 3479 9641
3474 9641
TIME...MOT...LOC 1927Z 318DEG 22KT 3487 9669
HAIL...1.50IN
WIND...60MPH
$$
BRB3 follow-up statements
557
WWUS54 KOUN 261942
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
242 PM CDT WED OCT 26 2016
OKC133-261952-
/O.CAN.KOUN.SV.W.0893.000000T0000Z-161026T2015Z/
SEMINOLE OK-
242 PM CDT WED OCT 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SEMINOLE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED INTO
PONTOTOC COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED FOR
SEMINOLE COUNTY.
LAT...LON 3458 9665 3485 9679 3488 9674 3486 9673
3486 9670 3488 9669 3489 9669 3491 9670
3493 9667 3490 9664 3490 9662 3491 9659
3479 9641 3474 9641
TIME...MOT...LOC 1942Z 312DEG 13KT 3484 9664
$$
OKC123-262015-
/O.CON.KOUN.SV.W.0893.000000T0000Z-161026T2015Z/
PONTOTOC OK-
242 PM CDT WED OCT 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR CENTRAL PONTOTOC COUNTY...
AT 242 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BYNG...MOVING
SOUTHEAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ADA...BYNG...FRANCIS AND FITTSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3458 9665 3485 9679 3488 9674 3486 9673
3486 9670 3488 9669 3489 9669 3491 9670
3493 9667 3490 9664 3490 9662 3491 9659
3479 9641 3474 9641
TIME...MOT...LOC 1942Z 312DEG 13KT 3484 9664
HAIL...1.50IN
WIND...60MPH
$$
..SPEG.033
WWUS54 KOUN 261952
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT WED OCT 26 2016
OKC123-262015-
/O.CON.KOUN.SV.W.0893.000000T0000Z-161026T2015Z/
PONTOTOC OK-
252 PM CDT WED OCT 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN PONTOTOC COUNTY...
AT 251 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST-
NORTHEAST OF ADA... MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EASTERN ADA AND AREAS OF PONTOTOC COUNTY EAST AND SOUTHEAST OF ADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3462 9659 3480 9668 3486 9658 3479 9641
3474 9641
TIME...MOT...LOC 1951Z 318DEG 22KT 3479 9659
HAIL...1.00IN
WIND...60MPH
$$
..SPEG.644
WWUS54 KOUN 262003
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
303 PM CDT WED OCT 26 2016
OKC123-262015-
/O.CON.KOUN.SV.W.0893.000000T0000Z-161026T2015Z/
PONTOTOC OK-
303 PM CDT WED OCT 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EAST CENTRAL PONTOTOC COUNTY...
AT 302 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ADA...MOVING
SOUTHEAST AT 20 MPH. THE ORIGINAL SEVERE STORM EAST OF ADA HAS
WEAKENED... AND A NEW SEVERE STORM IS MOVING INTO ADA.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3462 9659 3480 9668 3483 9663 3481 9656
3472 9644
TIME...MOT...LOC 2002Z 328DEG 17KT 3476 9665
HAIL...1.00IN
WIND...60MPH
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 2:06 PM CDT, 22 minutes earlier.
Area forecast discussion, Oct 26, 2:06 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Norman OK 206 PM CDT Wed Oct 26 2016 .DISCUSSION... Showers and thunderstorms will remain possible through this evening across portions of Central, Southeast, and South Central OK and western North Texas. A few of these storms may become marginally severe. Meanwhile, a frontal boundary continues to move across portions of the fa. This boundary will stall out this evening. With light winds and moisture ahead of the boundary, some patchy fog will be possible across portions of the fa. Some dense fog may be possible near the boundary but it is a little hard to tell exactly where the dense fog might develop at this time. After this evening, the forecast will remain dry until the middle of next week when models show another frontal boundary could move into parts of the region. Models also show the sfc pressure gradient increasing Friday and Monday which could lead to breezy south to southwest winds across at least part of the fa. These breezy conditions along with warm temperatures and low humidities in parts of the fa could lead to elevated wildfire concerns both afternoons. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 58 80 60 84 / 10 0 0 0 Hobart OK 54 81 59 86 / 10 0 0 0 Wichita Falls TX 62 83 62 86 / 10 0 0 0 Gage OK 47 81 55 89 / 0 0 0 0 Ponca City OK 50 77 60 85 / 0 0 0 0 Durant OK 63 83 61 85 / 40 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 12/25
Hazardous weather outlook, Oct 26, 11:00 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1100 AM CDT WED OCT 26 2016 OKZ004>048-050>052-TXZ083>090-271600- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1100 AM CDT WED OCT 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA THIS AFTERNOON, MAINLY EAST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 44. WIND GUSTS UP TO 60 MPH AND HAIL UP TO HALF DOLLAR SIZE WILL BE THE PRIMARY SEVERE WEATHER CONCERNS. STRONG STORMS MAY LINGER OVER SOUTHEAST PARTS OF OKLAHOMA THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .FIRE DANGER... HIGHLY ELEVATED FIRE DANGERS WILL BE SEEN FRIDAY AND NEXT MONDAY WITH VERY WARM TEMPERATURES...LOW HUMIDITIES...AND STRONG SOUTHERLY WINDS. THESE CONDITIONS WILL BE MOST PRONOUNCED OVER FAR WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTHERN TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Oct 26, 12:58 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1258 PM CDT WED OCT 26 2016 OKZ030-261830- POTTAWATOMIE OK- 1258 PM CDT WED OCT 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POTTAWATOMIE COUNTY UNTIL 130 PM CDT... AT 1256 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TECUMSEH... MOVING EAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... LAT...LON 3519 9697 3528 9694 3529 9678 3514 9678 TIME...MOT...LOC 1756Z 274DEG 12KT 3524 9693 BRB
Special weather statement, Oct 26, 1:05 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
105 PM CDT WED OCT 26 2016
OKZ032-261845-
HUGHES OK-
105 PM CDT WED OCT 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUGHES COUNTY UNTIL
145 PM CDT...
AT 101 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF WELEETKA...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3515 9601 3514 9602 3525 9629 3529 9627
3529 9598 3515 9598
TIME...MOT...LOC 1801Z 275DEG 11KT 3529 9619
BRBSpecial weather statement, Oct 26, 1:16 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
116 PM CDT WED OCT 26 2016
OKZ030-261845-
POTTAWATOMIE OK-
116 PM CDT WED OCT 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE COUNTY
UNTIL 145 PM CDT...
AT 115 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MACOMB...MOVING SOUTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LAT...LON 3493 9685 3493 9687 3509 9708 3520 9700
3513 9677 3502 9677
TIME...MOT...LOC 1815Z 302DEG 10KT 3512 9699
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 6:26 AM CDT | Special Weather Statement | OUN | Kay, Noble | 49 min |
| Oct 26, 7:21 AM CDT | Special Weather Statement | OUN | Noble | 39 min |
| Oct 26, 7:52 AM CDT | Special Weather Statement | OUN | Payne | 38 min |
| Oct 26, 12:58 PM CDT | Special Weather Statement | OUN | Pottawatomie | 32 min |
| Oct 26, 1:05 PM CDT | Special Weather Statement | OUN | Hughes | 40 min |
| Oct 26, 1:16 PM CDT | Special Weather Statement | OUN | Pottawatomie | 29 min |
| Oct 26, 1:50 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Pottawatomie, Seminole | 40 min |
| Oct 26, 2:31 PM CDT | Areal Flood Advisory | OUN | Hughes | 119 min |
| Oct 26, 3:07 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Pontotoc | 53 min |
| Oct 26, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 45 min |
| Oct 26, 4:21 PM CDT | Special Weather Statement | OUN | Pontotoc | 24 min |
| Oct 26, 4:36 PM CDT | Special Weather Statement | OUN | Pontotoc | 24 min |
| Oct 26, 4:47 PM CDT | Special Weather Statement | OUN | Bryan | 58 min |
| Oct 26, 4:52 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 53 min |
| Oct 26, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 36 min |
| Oct 26, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 46 min |
| Oct 26, 5:41 PM CDT | Special Weather Statement | OUN | Bryan | 49 min |
| Oct 26, 5:54 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 36 min |
| Oct 26, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall | 37 min |
| Oct 26, 6:50 PM CDT | Special Weather Statement | OUN | Love | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.